MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE
Model Number 72201778
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy procedure, the screwdriver was contaminated when it fell on the floor, the doctor took the biosure ha still even hot after being sterilized without waiting for it to cool and placed it in the screwdriver, when inserting it into the patient, the product broke.All pieces were removed from the patient.The procedure was successfully completed with a significant delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: h3: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states that as no patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOSURE HA 8 MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12875728
Report Number1219602-2021-02579
Device Sequence Number4639030
Product Code HWC
UDI-Device Identifier03596010611741
UDI-Public03596010611741
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model Number72201778
Device Catalogue Number72201778
Device Lot Number50823747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date10/04/2022
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale